Limiting probability distributions of a passive scalar in a random velocity field

Yakov G. Sinai, Victor Yakhot

Research output: Contribution to journalArticlepeer-review

143 Scopus citations

Abstract

Diffusion of a passive scalar in a random velocity field v(x,t) is considered. An exact, closed form of the limiting (t') probability distribution of the normalized scalar is derived. The predictions of the theory are compared with the results of numerical simulations.

Original languageEnglish (US)
Pages (from-to)1962-1964
Number of pages3
JournalPhysical Review Letters
Volume63
Issue number18
DOIs
StatePublished - Jan 1 1989
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Physics and Astronomy(all)

Fingerprint Dive into the research topics of 'Limiting probability distributions of a passive scalar in a random velocity field'. Together they form a unique fingerprint.

Cite this